0
RESEARCH PAPERS

Partial Spectral Expansions for Problems in Thermal Convection

[+] Author and Article Information
E. J. Shaughnessy, J. Custer

Department of Mechanical Engineering and Materials Science, Duke University, Durham, N. C. 27706

R. W. Douglass

Department of Mechanical Engineering, University of Nebraska, Lincoln, Neb. 68588

J. Heat Transfer 100(3), 435-441 (Aug 01, 1978) (7 pages) doi:10.1115/1.3450827 History: Received November 15, 1977; Online August 11, 2010

Abstract

The use of spectral expansions for solving nonlinear partial differential equations is explained, and two examples drawn from convective heat transfer are presented. For both problems the results agree well with regular perturbation solutions at parameter values for which the latter remain valid. Evidence is given to indicate that the spectral solutions are valid for considerably larger parameter values than can be reached with the perturbation methods.

Copyright © 1978 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In